Thunderstorm Wind, Trigg
- When
- July 10, 12:52 PM CST
- Where
- Trigg County, Cadiz
- Measured
- 50 kt (58 mph)
- Property damage
- $3,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 36.867, -87.817
Trees were down on the west side of Cadiz.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Jul 10, 12:42 PM CST, 10 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 142 PM CDT WED JUL 10 2002 FORECAST CHALLENGE WILL BE HOW LONG SHRA/TSRA CHANCES WILL CONTINUE INTO THE WEEKEND AND/OR EARLY NEXT WEEK. WEAK COLD FRONT/WIND SHIFT LINE WAS NEAR A KCGI-KPAH-KHOP LINE AS OF 17Z AND MOVING SOUTHEAST AROUND 25 KTS. SCT TSRA WERE FORMING ALONG AND JUST SOUTH OF THIS BOUNDARY. MODELS ARE IN GOOD AGREEMENT OF CONTINUING THE PUSH OF THE FRONT ACROSS THE AREA AND INTO AR/TN OVERNIGHT. ALSO AT 17Z...A SURFACE TROUGH IN ADVANCE OF AN UPPER LEVEL SHORTWAVE TROUGH EXTENDED FROM EASTERN KANSAS INTO IOWA AND MINNESOTA. MCSS WERE POSITIONED JUST IN ADVANCE OF THIS FEATURE OVER NORTHEAST MISSOURI AND CENTRAL IOWA. SHRA/TSRA CONCERNS FOR TONIGHT ARE TWO FOLD. FIRST CONVECTION ALONG THE SLOWLY EXITING COLD FRONT. SECOND SHRA/TSRA MOVING INTO THE AREA IN ASSOCIATION WITH THE MCSS TO OUR NORTHWEST. GIVEN THIS...WILL UP SHRA/TSRA CHANCES FOR THE OVERNIGHT HOURS WITH THE LEAST CHANCE IN THE NORTHEAST. WILL INCLUDE WORDING FOR POSSIBLE SEVERE STORMS GIVEN THE DAMAGING WIND CONCERN FROM COLLAPSING STORMS. SHRA/TSRA POSSIBILITIES LOOK TO CONTINUE UNTIL THE AXIS OF THE UPSTREAM SHORTWAVE THROUGH PASSES ACROSS THE AREA. THE CHANCES LOOK BEST ACROSS THE WESTERN HALF OF THE AREA WHERE EVENING/OVERNIGHT MCS PASSAGES ARE SUGGESTED BY THE ETA. DURING THE DAY FRIDAY TODAY/S COLD FRONT LOOKS TO GET DRAW BACK NORTH ACROSS THE FA IN ADVANCE OF THE APPROACHING UPPER LOW/TROUGH. THIS WILL HELP BOOST POPS AGAIN OVER THE EASTERN PARTS OF THE AREA. SATURDAY...THE EASTERN HALF OF THE AREA LOOKS TO HAVE THE BEST CHANCE OF SHRA/TSRA AS THE UPPER TROUGH AXIS MOVES OVERHEAD. JUST HOW QUICKLY THE UPPER TROUGH MOVES EAST OF THE AREA PAST SATURDAY IS THE BIG QUESTION. THE LATEST RUN OF THE AVN PINCHES OFF THE TROUGH INTO A CLOSED LOW AND DRIFTS IT SOUTHWEST OVER THE RED RIVER VALLEY. IF THIS SCENARIO PANS OUT...THE AREA WILL BE POSITIONED IN THE WARM SECTOR AND CONTINUE TO HAVE SHRA/TSRA CHANCES THROUGH AT LEAST MONDAY...ESPECIALLY THE EASTERN PART OF THE AREA. THE 10/00Z RUN OF THE CANADIAN SOLUTION FAVORS A MORE PROGRESSIVE OPEN WAVE AND HAS THE AREA RAIN-FREE BY SUNDAY MORNING. FOR NOW I/LL SPLIT THE DIFFERENCE AND ADD A SMALL CHANCE MENTION OF SHRA/TSRA ON SUNDAY AND ADD SOME MORE CLOUDS TO MONDAY/S FORECAST. FOR TUESDAY AND WEDNESDAY...WILL GO WITH NEAR SEASONABLE TEMPERATURES AND SKY COVER WORDING TO REFLECT DIURNAL CU. .PAH...NONE. SLEIGHTER
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100- 107>112-114-101925- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 825 AM CDT WED JUL 10 2002 ...HAZARDOUS WEATHER OUTLOOK FOR SOUTHEAST MISSOURI...SOUTHERN ILLINOIS...WESTERN KENTUCKY...AND SOUTHWEST INDIANA... HAZARDS... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE FOUR STATE AREA...FOR MAINLY THE AFTERNOON AND OVERNIGHT HOURS. DISCUSSION... A WEAK FRONTAL BOUNDARY WILL CONTINUE TO SAG SOUTH ACROSS THE AREA TODAY. MEANWHILE...UPPER LEVEL IMPULSES WILL MOVE SOUTHEAST FROM THE PLAINS AND UPPER MIDWEST. OVER THE NEXT 24 HOURS...THESE WEATHER FEATURES WILL INTERACT WITH VERY MOIST AND UNSTABLE CONDITIONS ALREADY IN PLACE...TO PROVIDE THE AREA WITH A THREAT FOR SOME THUNDERSTORM ACTIVITY. ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE...WITH THE MAIN THREATS STRONG WINDS AND HAIL. SPOTTER ACTIVATION... ACTIVATION OF SPOTTERS MAY BE REQUESTED LATER TODAY AND TONIGHT.
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100- 107>112-114-102000- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 141 PM CDT WED JUL 10 2002 ...SCATTERED STRONG THUNDERSTORMS THIS AFTERNOON ACROSS THE REGION... THROUGH MID AFTERNOON...SCATTERED STRONG...TO AT TIMES SEVERE THUNDERSTORMS ARE EXPECTED TO AFFECT MAINLY SOUTHEAST MISSOURI... SOUTHERN ILLINOIS AND WESTERN KENTUCKY. MOST OF THE STORMS SHOULD REMAIN SOUTH OF A LINE FROM CARBONDALE ILLINOIS TO MADISONVILLE KENTUCKY THROUGH 400 PM. HOWEVER...MORE INTENSE THUNDERSTORM ACTIVITY OVER EAST CENTRAL MISSOURI NEAR ST. LOUIS WAS MOVING SOUTHEAST TOWARD THE REGION. STRONG WIND GUSTS...HAIL AND VERY HEAVY RAIN WILL CONTINUE TO BE THE MAIN HAZARDS WITH THE STORMS...ALONG WITH FREQUENT DANGEROUS LIGHTNING. STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA FOR LATER STATEMENTS...AND POSSIBLE WARNINGS.
The national radar mosaic for the moment the first event began.
1 thunderstorm wind. Local standard time, as filed.
Trees were down on the west side of Cadiz.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kentucky in 2002Every state in 2002This day in weather historyWarnings in Kentucky, July 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5302093.